Friday, May 17, 2013

The Ole Mojo is a No-Go...

Hello again, dear Readers,

So, I picked up my usual bi-monthly blood test results today and over all, it's pretty ok with all the electrolytes in normal ranges and the hemoglobin count--after only one week of iron supplementation up over one point, taking me to 10.9 and that's great.

What was less great was seeing my kidney filtration rate, (aka GFR), go from 35 to 33.  Also less than inspiring was noting the Creatinine at higher level, (not good), than last time.

I thought that this last round of chemo would have at LEAST given me a few points in the right direction with the GFR but non.

What's really taxing my mojo reserves though, is that due to the extended chemo rounds ordered by my doc, my plans to be in blessed Canada this July with P have been rain-checked.  Depending on this immune system of mine and how fast it recovers from the chemo, we *may* be able to make the trip in September but at this point and staying true to this blog's name, it's juan day at a time and I gotta roll with it all, hard as it is sometimes.

I sure could use a hug right now as I really can't express just how MUCH I was longing to be with my dear family again and my sorely missed Canuckian friends after already 6 months of this heavy treatment and rather isolated existence--now to be 8 months and with another 6 to follow of a new treatment regime.

As I understand it, this new treatment, called Rituximab, along with glucocorticoids, will happen after the last chemo session.  It will be given as a day patient, like chemo, in the hospital and frankly after reading about it, which you can do here, I'm scared.  The side effects and even risk of death and untreatable possible brain damage are enough to make me not want to even do it.  BUT, this treatment apparently reduces relapses of MPA from 30% to only 5% and that is promising.  And on the upside, Rituximab has been referred to as "liquid gold", by some fellow MPA patients I've come to know in a support group and I'll be pulling on their pantlegs about this too.

I need to dig a lil deeper on this stuff. 

And I need to stop crying already, although it IS probably good for lessening the sodium levels at least, plus I'm outta kleenex...

That's it for me today, gonna pet Tony now and have a hot bubbly bath after.  He's plum tuckered out after a long walk and some off-leash romping in the park with two young pooches.  It was a joy to see the ole Pappy running free.

bon weekend, All,

J.

9 comments:

P said...

Keep yer eyes on the prize baby.
Holidays are delayed not canceled.
Fact: your numbers are getting better.
Opinion (re "I need to dig deeper and learn all I can about this stuff"): as much as I love your scientific-minded curiosity, in this case MORE info doesn't mean BETTER info.

You know that reading lists of possible side effects might scare one away from cough syrup, so please take 'em with a huge rock o' salt substitute. ; )

Love & huggies


Jude said...

Everything that P said, I say!

(((((((((hugs and peace)))))))))))

Rocky said...

Sorry to hear about the less than stellar results for a couple of your markers Juanita.
Still, I'd go with P's very wise words.
You are improving, if not on all fronts.
Holidays are postponed, not canceled.
The list of side effects are numerous and some are nasty, but truth be told that's the legal requirement. They have to list everything, even if it's 1 in a million chance of it happening.
I'd encourage you to go with the odds. That's why you're even thinking of this new treatment. Because it's improving your odds.
So give yourself time to cry and feel the fear.
Take time to do your homework and find out what this new protocol is all about.
Give yourself time to adjust to the new reality.
Give yourself time to reconnect with the Juan we've seen so far.
No rush. Just do it on your own time and in your own unique way. We wouldn't want it any other way.

Blessings,
Roch

mahara sinclaire said...

hang in there, Juanita! you're doing great by what i can see/read... and it sounds like you have a wonderful partner beside you to help navigate your way through these trying times! :)

Fullmoondolphin said...

Sweetie, I can understand why you're afraid, after reading that cheery little gem. But P and Rocky are dead on. If I thought every side effect listed would happen to me, I would never take anything - hell, I'd probably never eat again, and forget about drinking water. Instead of doing any further research on the internet on this baby, I advise you to talk to your doctors and perhaps even a pharmacist about your concerns.

I really do understand - I'd be freaked out too. But you've been doing amazingly well, and I have no doubt you will continue to do so. Nothing in life will ever be perfect, and there are always ups and downs with everything, and I expect there will soon be more ups for you to look forward to - like that visit to Canada, even if it may be postponed a tad.

Huge quantities of good, healing vibes headed your way, darling, and tons of love. (((((HUGS))))) Hang in there, and give yourself some room to cry and get it out. I wish I could give you hugs in person, but since I can't, here are some more virtual (((((HUGS))))), and you know I'll be sending you lots in spirit.

Anonymous said...

Listen to the Hub!

Sending all the mojo I got

Cheers,
nobby

Juanita Grande said...

My dear Hub, Friends and Family,

Thanks so much for all the words.

They mean a lot and lil by lil here, I'm coming to grips with gettng a grip again.

And hey, in the big picture, MPA-wise--if it'll take a year to get remission, then yay: REMISSION and I'm heading into the back half already.

Gonna go finish watching Dr No now, (my first time), and just let the mind get out of itself for a while...

(((hugs and thanks again, Everybody))),

: J

Anonymous said...

Much love and good vibes from the other end of the Earth.
Playing a Dbm7 for you.

g

Juanita Grande said...

Thanks G, (cubed?)

Your good vibes and everyone else's are working.

: J